Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Huntsville, AL

February 24, 2011Cullman County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2011, 11:04 PM CST for Cullman County, Alabama. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 11:04 PM CST (05:04 UTC)
Expired
Feb 24, 2011, 11:45 PM CST
In force
41 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:10 PM CSTTORNADO5 Nnw West Point, ALAN EF-0 TORNADO WITH MAXIMUM WINDS OF 75 MPH AND A PATH WIDTH OF 20 YARDS TRACKED ABOUT ONE QUARTER MILE ON A FARM JUST EAST OF BATTLEGROUND. THE TORNADO FIRST SNAPPED AND TWISTED FOUR TALL HARDWOOD TREES BEFORE ADVANCING NORTHEAST AND DESTROYING A LARGE BUT U
Feb 24, 11:16 PM CSTTSTM WND DMGWest Point, ALUP TO 15 REPORTS OF THUNDERSTORM WIND DAMAGE WERE REPORTED THROUGHOUT CULLMAN COUNTY FROM 1116 PM THROUGH APPROXIMATELY 1140 PM. THUNDERSTORM WINDS KNOCKED NUMEROUS TREES DOWN ONTO POWERLINES AND SOME ROADWAYS.
Feb 24, 11:30 PM CSTTSTM WND GST 61Cullman, AL61 MPH WIND GUST MEASURED IN DOWNTOWN CULLMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS54 KHUN 250504
SVRHUN
ALC043-250545-
/O.NEW.KHUN.SV.W.0005.110225T0504Z-110225T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1145 PM CST

* AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 10 MILES NORTHWEST OF JONES CHAPEL TO 10 MILES WEST 
  OF JASPER...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JONES CHAPEL...CRANE HILL...
  LOGAN...BALDWIN...
  CULLMAN...
  WILBURN...BREMEN...
  PHELAN...ARKADELPHIA...
  BLACK BOTTOM...HANCEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN 
MARION COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
      3432 8711 3431 8648 3429 8646 3426 8646
      3425 8652 3413 8659 3409 8669 3406 8668
      3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0502Z 270DEG 50KT 3431 8710 3386 8735

$$

KDW
2 follow-up statements
922 
WWUS54 KHUN 250516
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1116 PM CST THU FEB 24 2011

ALC043-250545-
/O.CON.KHUN.SV.W.0005.000000T0000Z-110225T0545Z/
CULLMAN AL-
1116 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CULLMAN COUNTY...

AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM BATTLEGROUND TO JASPER...MOVING EAST AT 
55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALDWIN...SOUTH VINEMONT...BREMEN...CULLMAN...GOOD HOPE...
ARKADELPHIA...PHELAN...COLONY...BLACK BOTTOM...FAIRVIEW...
HANCEVILLE...BAILEYTON...GARDEN CITY...WALTER...JOPPA AND HOLLY POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
      3432 8711 3431 8648 3429 8646 3426 8646
      3425 8652 3413 8659 3409 8669 3406 8668
      3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0515Z 270DEG 50KT 3431 8691 3387 8715

$$

KDW
374 
WWUS54 KHUN 250533
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1133 PM CST THU FEB 24 2011

ALC043-250545-
/O.CON.KHUN.SV.W.0005.000000T0000Z-110225T0545Z/
CULLMAN AL-
1133 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CULLMAN COUNTY...

AT 1133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM FAIRVIEW TO ARKADELPHIA...MOVING EAST AT 
50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...HANCEVILLE...BAILEYTON...GARDEN CITY...WALTER...JOPPA AND
HOLLY POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND 
LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
      3432 8711 3431 8648 3429 8646 3426 8646
      3425 8652 3413 8659 3409 8669 3406 8668
      3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0533Z 269DEG 44KT 3431 8666 3387 8691

$$

KDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:15 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 8:15 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 PM CST THU FEB 24 2011

.UPDATE...
FOR BRIEF MESOSCALE DISCUSSION...AND EVENING UPDATE TO GRIDS
&&

.DISCUSSION...
AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE LAST COUPLE
HOURS AND IS NOW POISED TO IMPACT THE EXTREME NORTHWESTERN EDGE OF
THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT WILL RAPIDLY SPREAD
EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3 AM. THE MAIN THREAT
TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS /ESPECIALLY WITHIN
BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF HAIL OR TORNADOES
ARE ALSO POSSIBLE.

THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.

HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&

.AVIATION.../UPDATED FROM 00Z TAFS/
STRONG COLD FRONT STILL POISED TO IMPACT BOTH TERMINALS
OVERNIGHT...BUT CONDITIONS UPSTREAM OF HERE SUGGEST THAT VFR
CONDITIONS WILL LARGELY PREVAIL UNTIL THE BROKEN SQUALL LINE
ARRIVES. SOUTH WINDS WILL CONTINUE TO GUST TO 25-30KT THROUGH THE
EVENING HOURS...WITH LITTLE CHANGE IN DIRECTION OR STRENGTH
ANTICIPATED UNTIL THE LINE ARRIVES. TIMING THE APPROACHING SQUALL
LINE SUGGESTS IT WILL IMPACT MSL AROUND 4-5Z AND HSV AROUND
06Z...HOWEVER CANNOT COMPLETELY DISCOUNT ISOLATED THUNDERSTORM
DEVELOPMENT AHEAD OF MAIN LINE. CURRENT OBS AND CLIMO SUGGEST MVFR
CONDITIONS DURING MOST OF THE SQUALL LINE...WITH POCKETS OF IFR
CIGS/VIS CERTAINLY A POSSIBILITY. BEHIND THE LINE...LOOK FOR A SHIFT
TO WESTERLY WINDS WITH MVFR/IFR CIGS THROUGH THE REMAINDER OF THE
OVERNIGHT. SOME IMPROVEMENT IS EXPECTED IN CIGS THROUGH THE MORNING
HOURS FRIDAY AND WINDS WILL BE NORTHERLY...BUT CONDITIONS MAY NOT
BECOME VFR AT EITHER TERMINAL UNTIL LATE IN THE TAF PERIOD.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

JLL
Hazardous weather outlook, Feb 24, 7:57 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
757 PM CST THU FEB 24 2011

ALZ001>010-016-TNZ076-096-097-251100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
757 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS
EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE
INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE
INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN
TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3
AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE
WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN
ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF
STORMS.

IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED
WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND
ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND
MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY
INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH
THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS EVENING AND DURING THE OVERNIGHT.

KDW

In the hours before

Local storm report, Feb 24, 9:23 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

&&

SLACORTE
Local storm report, Feb 24, 10:14 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

&&

SLACORTE
Local storm report, Feb 24, 10:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

&&

SLACORTE
Local storm report, Feb 24, 10:31 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

&&

SLACORTE
Local storm report, Feb 24, 10:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

1017 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
            HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
            CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.

1027 PM     TSTM WND GST     RUSSELLVILLE            34.51N 87.73W
02/24/2011  M63.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

            MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.

&&

SLACORTE
Local storm report, Feb 24, 11:04 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND DMG 2 N MOULTON             34.51N 87.29W
02/24/2011                   LAWRENCE           AL   AMATEUR RADIO

            TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.

1006 PM     TSTM WND DMG     CHEROKEE                34.76N 87.97W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
            US-72.

1013 PM     TSTM WND DMG     OAKLAND                 34.84N 87.80W
02/24/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.

1015 PM     NON-TSTM WND DMG HUNTSVILLE              34.73N 86.59W
02/24/2011                   MADISON            AL   AMATEUR RADIO

            TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.

1017 PM     TSTM WND DMG     7 W TUSCUMBIA           34.73N 87.83W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.

1017 PM     TSTM WND DMG     TUSCUMBIA               34.73N 87.71W
02/24/2011                   COLBERT            AL   EMERGENCY MNGR

            ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
            HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
            CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.

1027 PM     TSTM WND GST     RUSSELLVILLE            34.51N 87.73W
02/24/2011  M63.00 MPH       FRANKLIN           AL   BROADCAST MEDIA

            MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.

1053 PM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
02/24/2011  M51.00 MPH       CULLMAN            AL   TRAINED SPOTTER

            STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.

&&

SLACORTE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:09 PM CSTSpecial Weather StatementHUNColbert51 min
Feb 24, 9:29 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale46 min
Feb 24, 9:55 PM CSTTornado WarningHUNColbert, Franklin35 min
Feb 24, 10:10 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone35 min
Feb 24, 10:15 PM CSTTornado WarningHUNFranklin30 min
Feb 24, 10:21 PM CSTTornado WarningHUNColbert, Lauderdale, Lawrence24 min
Feb 24, 10:40 PM CSTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone, Madison, Morgan50 min
Feb 24, 10:44 PM CSTTornado WarningHUNLauderdale, Lawrence, Limestone31 min
Feb 24, 11:20 PM CSTTornado WarningHUNCullman25 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Marshall, Morgan24 min
Feb 24, 11:23 PM CSTTornado WarningHUNMarshall, Morgan37 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningHUNCullman, Jackson, Madison, Marshall, Morgan35 min
Feb 24, 11:47 PM CSTTornado WarningHUNJackson, Madison, Marshall28 min
Feb 24, 11:56 PM CSTTornado WarningHUNJackson22 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:09 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall36 min
Feb 25, 12:14 AM CSTTornado WarningHUNDeKalb, Jackson20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.